Alert archive / Florida / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this fire weather watch at Jan 27, 2021, 2:28 PM EST for 4 counties in Florida. It took effect at Jan 28, 2021, 11:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 2:28 PM EST (19:28 UTC)
- In effect from
- Jan 28, 2021, 11:00 AM EST
- Expired
- Jan 28, 2021, 1:48 PM EST
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS82 KMLB 271928 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 228 PM EST Wed Jan 27 2021 FLZ045>047-053-054-058-147-290000- /O.NEW.KMLB.FW.A.0001.210128T1600Z-210129T0000Z/ Orange-Seminole-Southern Brevard-Osceola-Indian River-Okeechobee- Northern Brevard- 228 PM EST Wed Jan 27 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS IN EAST-CENTRAL FLORIDA.... The National Weather Service in Melbourne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA... Orange... Seminole... Brevard... Osceola... Indian River... Okeechobee.... * WIND...Sustained northwest winds 10 to 20 mph, with wind gusts of 25 to 30 mph possible. Expect higher winds along the immediate coast. * HUMIDITY...Minimum relative humidity values between 30 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Rodriguez
2 follow-up statements
755 WWUS82 KMLB 280822 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 322 AM EST Thu Jan 28 2021 FLZ059-064-282200- /O.EXB.KMLB.FW.A.0001.210128T1600Z-210128T2200Z/ St. Lucie-Martin- 322 AM EST Thu Jan 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM 11 AM THIS MORNING THROUGH SUNSET FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Melbourne has issued a Fire Weather Watch, which is in effect from 11 AM EST this morning through this afternoon. * AFFECTED AREA... Orange... Seminole... Brevard... Osceola... Indian River... Okeechobee.... * WIND...Sustained northwest winds 10 to 20 mph, with wind gusts of 25 to 30 mph possible. Expect higher winds along the immediate coast. * HUMIDITY...Minimum relative humidity values near 35 percent well inland. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ045>047-053-054-058-147-282200- /O.EXT.KMLB.FW.A.0001.210128T1600Z-210128T2200Z/ Orange-Seminole-Southern Brevard-Osceola-Indian River-Okeechobee- Northern Brevard- 322 AM EST Thu Jan 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM 11 AM THIS MORNING THROUGH SUNSET FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA... Orange... Seminole... Brevard... Osceola... Indian River... Okeechobee.... * WIND...Sustained northwest winds 10 to 20 mph, with wind gusts of 25 to 30 mph possible. Expect higher winds along the immediate coast. * HUMIDITY...Minimum relative humidity values near 35 percent away from the coast. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
188 WWUS82 KMLB 281848 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 148 PM EST Thu Jan 28 2021 FLZ045>047-053-054-058-059-064-147-282000- /O.CAN.KMLB.FW.A.0001.000000T0000Z-210128T2200Z/ Orange-Seminole-Southern Brevard-Osceola-Indian River-Okeechobee- St. Lucie-Martin-Northern Brevard- 148 PM EST Thu Jan 28 2021 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Melbourne has cancelled the Fire Weather Watch. Elevated fire weather conditions will continue across east-central Florida into this evening. Expect sustained north winds around 10 to 20 mph, with gusts of 25 to 30 mph possible. Higher winds are occurring along the immediate coast. Minimum relative humidity values will drop to 30 to 35 percent for areas west of Interstate 95. $$ Rodriguez
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Jan 27, 9:44 AM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 27, 9:44 AM EST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
944 AM EST Wed Jan 27 2021
.DISCUSSION...
Rest of Today...Dense fog across much of Florida this morning has
burned off, with lingering areas of patchy fog and low stratus
remaining across the I-4 corridor. These clouds/fog will burn off
by 11am-noon, and then dry and warm for the rest of today. Temps
rise to near-record values this afternoon, reaching the low 80s
north and mid 80s across the south.
Tonight...A cold front will cross central Florida this evening
into the overnight, bringing a chance of showers to areas along
and north of I-4. A few showers will likely move into northern
Lake and northern Volusia counties by late afternoon, with the
bulk of activity moving in after sunset.
&&
.AVIATION...
The dense fog from this morning has mostly dissipated, now some
lingering low stratus from KISM-KDAB northward will dissipate by
16Z. Conditions VFR through for the rest of this afternoon, then a
cold front will push into the area this evening bringing a chance
of showers from KISM-KTIX northward. Coverage is expected to be
low, so will only add VCSH at this time for the 18Z TAF issuance.
Low stratus will be a concern for the northern terminals tonight
as the front moves in.
&&
.MARINE...
Rest of Today-Tonight...Favorable boating conditions are expected
today as southwest winds become west at 10-15 knots this
afternoon ahead of an approaching cold front. Seas 2-3 feet.
Showers move into the Volusia waters late this afternoon, then
spread south towards the Cape after sunset. Winds are expected to
increase to advisory levels across the waters after midnight
tonight with a gale watch in effect for the offshore waters as
there could be frequent gusts to Gale Force.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 51 59 42 / 20 30 0 0
MCO 83 54 64 44 / 10 20 0 0
MLB 83 55 66 48 / 10 20 0 0
VRB 85 57 67 50 / 0 20 0 0
LEE 80 49 63 42 / 30 30 0 0
SFB 83 53 63 44 / 20 30 0 0
ORL 84 55 65 46 / 20 30 0 0
FPR 85 57 68 50 / 0 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 AM Thursday to 1 AM EST Friday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Gale Watch from late tonight through late Thursday night for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
Rodriguez/WatsonHazardous weather outlook, Jan 27, 11:21 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1121 AM EST Wed Jan 27 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1121 AM EST Wed Jan 27 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .WIND AND SEA IMPACT... Strong and gusty northwest to north winds will sweep across east central Florida tonight behind a strong cold front. Winds will increase to between 20 and 30 knots, with gusts as high as 35 to 40 knots well offshore. Seas will build as high as 7 to 10 feet near shore and 11 to 14 feet well offshore. A Small Craft Advisory will go into effect tonight for the Atlantic waters out to 20 nautical miles, with a Gale Watch for the waters from 20 to 60 nautical miles offshore. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Deteriorating boating conditions Thursday, before slowly subsiding from Friday into this weekend. A Moderate threat for dangerous rip currents on Thursday at area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Watson
In the hours before
Special weather statement, Jan 27, 8:57 AM EST, 5 hours 31 minutes before
Special Weather Statement National Weather Service Melbourne FL 857 AM EST Wed Jan 27 2021 FLZ041-044>047-053-054-058-141-144-147-271500- Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-Coastal Volusia-Southern Lake- Northern Brevard- 857 AM EST Wed Jan 27 2021 ...Patchy Dense Fog Continues in Parts of East-Central Florida Through 10 AM This Morning... Latest traffic cameras and satellite imagery indicate the dense fog across east-central Florida this morning is beginning to lift and dissipate. Dense fog is no longer impacting major roadways, however drivers may still encounter areas with reduced visibility down to one mile, especially in Lake and Volusia counties. The remaining fog is expected to lift and dissipate after 10 AM. If you'll be out driving, be prepared to encounter reduced visibilities from dense fog. Consider leaving early to allow yourself extra time to safely reach your destination. When driving in dense fog, reduce your speed, use only your low beam headlights, and leave extra distance between your vehicle and the one in front of you. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 2:59 AM EST | Dense Fog Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 6 hr |
| Jan 27, 4:15 AM EST | Gale Watch | MLB | 10 hr | |
| Jan 27, 4:15 AM EST | Small Craft Advisory | MLB | 47 hr | |
| Jan 27, 2:32 PM EST | Gale Warning | MLB | 25 hr |
Nearby
Fire Weather Watches in Florida, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.